Impure skin was removed by a dermatologist with Basiron and birth control pills. But why comes acne back? Get the answer here at Danish Skin Care
The contents of the article:
Question: “Acne returns”
I came across your site looking for guidance/advice on Ole Henriksen products, because I’m strongly considering “investing” in them.
I have – like many others who write to you – acne. But not nearly in the same degree as when I was younger. Today, I’m 19, but my skin started breaking out when I was in the 4th and 5th grade. Like so many other I tried various products, which my dermatologist recommended, but without any luck. I really has a lot of acne, especially on my face, but also on my back. Fortunately, it wasn’t the really bad kind of acne with big infected blemishes I just had a lot of small ones, though they were appearing all over. So when I was finally old enough (8th grade), I was put on the “poison pills” as I call them, because I can’t really remember what they were called, and I took them for over 6 months. It really helped tremendously! When I stopped taking the pills, the doctor said that there was a 50/50 chance of it returning, so I started talking some birth control pills called dianova mite, which are for acne. For the next 2 years, I didn’t see anything that resembled acne, apart from tiny scars that you only can see when you are really close up.
Now, I’ve started having breakouts again, not a lot, just a little, and I’m really afraid that it’s going to return. For Christmas, I received a cleansing line from Clinique and a moisturizer from Origins. I use the cleansing line 2 to 3 times a week and the moisturizer pretty much every day. Besides that, I use Basiron, which is the only product I’ve used before Clinique. I don’t know if it’s the combination, the brand or just a coincidence, that my skin has started “acting up” again, but it’s made me suspicious that I’ve started having breakouts when I started using the products.
My skin was greasy before I started taking the pills, but eventually it became really dry – which is normal – And I would guess that I have normal skin that just needs moisturizing. I do get a little dry from using Basiron, but you are informed about that when you start using it. I would say that I use it carefully because I know it’s a little harsh. When I’ve showered, I need to use moisturizer, if I don’t my skin feels kind of stiff.
I’m very active and I have a fairly healthy diet – I play both handball and football.
Most blemishes appear at my hairline, which is a little odd, since I mostly wear my hair pulled back from my face. It’s mostly on my nose and around my chin that the pores are beginning to stand out more. There has been a few times over the past 6 months where I’ve had breakouts on my back for small periods at a time. But I will say again that it’s not been really bad because I don’t have those kinds of breakouts anymore, but I really want to remove that ones that I do have and prevent it.
I live in Jutland, so unfortunately I can’t come to see you, which would be much easier. But my question for you is: Which products would you recommend for me? It must be one that cleanses off the impurities. I know it’s not easy when you can’t examine the skin yourself, but I’ve tried to give you a – hopefully – good description of everything.
Thank you for your interest in advance!
I look forward to an answer, regardless if you can help me or not.
Answer to: “Acne returns”
Thank you so much for your letter. I hope that my experience and advice can be of help to you.
I am sorry to hear that you have been suffering from acne, but it is nice that you had help for and control over the problem in your teens.
The poison pills you mention are most likely Roaccutan – also called accutane or isotretinoin – which you received from your dermatologist and you had continuous liver function test done while taking the pills?
You write that your skin has suddenly started changing for the worst. Have you made any changes in your lifestyle (diet/stress) or something in your skincare routine? Basiron, which you state that you are using, have you been using that for the past couple of years or only now when your skin has started having breakouts?
Unfortunately, I often experience (and have experienced myself) that a lot of people over-treat their skin, which will only result in provoking the skin as in provoking acne breakouts.
It does sound like your skin is fairly normal, but it needs moisture and protection. You state yourself that you feel dry when you come out of the shower, which is very common for most people. Unfortunately, this dryness is often misinterpreted as actual dry skin. That is normally not the case when it is only the surface of the skin that is dry (also called dehydrated) and so it needs moisture – lack of nutrition/greasy means really dry skin. Also, water contains calcium, which is drying in itself and so that can give the tightening effect after showering.
Regarding the blemishes appearing at your hairline, I would recommend you to be careful when using hairspray to avoid spraying the face (hairline), which can cause clogging.
I would like to look at your skin and guide you in choosing products. See more about my counselling by clicking here.
Also, I would recommend you to read my cure for acne, which is my simple and very effective step-by-step guide for curing acne and blemishes, where you will receive:
- Documented knowledge in a language that is easy to understand
- An easy step-by-step guide
- Video guide where I will tell you and show you how to do the different steps
- A list of products so you can see, which products to use for treating your skin
I hope my answer can help you along and I would love to hear from you again.